MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120925
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, there was an issue with unsheathing galaxy g3 9mm x 25cm coil (gly120925, 30778052).There was no patient injury reported.No additional information is available.Based on the product analysis of the device received the coil was found broken.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was broken, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A non-sterile galaxy g3, 9mm x 25cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under microscopic magnification, and it was found that the coil was broken off and only the proximal portion remained attached to the resistance heating (rh) coil.The distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were found in the device.The re-zipping functionality was verified, and no issues were encountered during the test, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The issue documented regarding the issue to unsheathe the coil could not be confirmed.The broken condition found in the coil is not considered a contributing factor to the failure reported and since it was not originally reported is suspected that this occurred during the post-procedural handling.The rest of the coil may have gotten lost somewhere in the operation room, however, with the amount of information provided this remains only speculative.The primary failure mode appears to have been that the coil unraveled and pulled free from the rh coil.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed, and no non-conformance was found during the review.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil separation/breakage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16545695
Report Number3008114965-2023-00167
Device Sequence Number17765056
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public10886704077596
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberGLY120925
Device Catalogue NumberGLY120925
Device Lot Number30778052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown